Skin pigmentation

by P
(England)

Hi
I've recently come off the contraceptive pill, due to awful skin pigmentation, so I've been recommended to use the serenity cream, will this cream, trigger off the pigmentation again :(

Comments for Skin pigmentation

Click here to add your own comments

Sep 09, 2014
Skin pigmentation
by: Wray

Hi P If your pigmentation is due to the Contraceptive pill, then the progesterone will help. The dark patches are melasma. Excess oestrogen stimulates melanocytes, these make melanin, the pigmentation in all skin types, see here, here, here and here. Contraceptives can cause it, and it's often a sign of adrenal stress too. Progesterone can help resolve the problem, as it suppresses the excess oestrogen and it takes the strain off the adrenals. These make progesterone before they can convert it into cortisol, one of our stress hormones. Stress drops progesterone levels, thereby allowing oestrogen to dominate. There seems a possibility that vitamin D might help, see this rather obscure paper here. It wouldn't surprise me if further work was carried out, to find it's caused by a deficiency of it, as it seems most of our problems are. Maybe you could have a test done to find your level. A lack of it reduces the benefits of progesterone anyway. I found this fascinating paper, on the ability of diosgenin to inhibit melanogenesis, see here. As you know diosgenin is one of the precursor plant sterols for progesterone. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Share this page:
Find this page helpful? Please tell others. Here's how...

Would you prefer to share this page with others by linking to it?

  1. Click on the HTML link code below.
  2. Copy and paste it, adding a note of your own, into your blog, a Web page, forums, a blog comment, your Facebook account, or anywhere that someone would find this page valuable.

Search over 8,400 pages on this site...